Texas, 2003Tornado and Hail in Texas, May 7, 2003
May 7, 2003 · NWS FWD · 3 events in 1 county or zone
2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 7, 4:47 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, May 7, 4:47 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT WED MAY 7 2003
AVIATION DISCUSSION...
VFR THRU 7 OR 8Z...THEN MVFR STRATUS ADVECTING NORTHWARD OVER BOTH
KACT AND KDFW TRACONS UNTIL MID TO LATE THURSDAY MORNING. PRESSURE
GRADIENT WILL TIGHTEN UP TOMORROW...THUS EXPECT GUSTY LOW LEVEL
SOUTH WINDS IN THE 15-28KT RANGE FROM 15Z ON. AS FOR CONVECTION...
IT STARTED LATE THIS AFTERNOON VCNTY OF KSWW. SUPERCELLS AND OTHER
STORMS WILL TRACK NNE TOWARD KFDR...THEN CURVE EAST THROUGH CENTRAL
AND NORTHEAST OKLAHOMA OVERNIGHT. 75
XXXXXXXXXXXXXXXXXXXXXXXXXXXXXXX
405 PM CDT WED MAY 7 2003
STRATOCUMULUS TO THE SOUTH OF THE METROPLEX ARE DIMINISHING AT THIS
HOUR...LIKELY DUE TO SUBSIDENCE FROM UPPER RIDGING BUILDING INTO
NORTH TEXAS AHEAD OF A WESTERN SHORT WAVE. MEANWHILE...CUMULUS WERE
STARTING TO BUBBLE OUT OVER SAN ANGELO WHERE RETURNING MOISTURE AND
TEMPERATURES IN THE MID 90S COULD BE FOUND. WILL HAVE TO WATCH HOW
ANY THUNDERSTORMS ADVECT THIS EVENING TOWARDS NORTH TEXAS.
THERE ARE A MIND BOGGLING NUMBER OF THINGS THAT COULD HAPPEN
TONIGHT. THE UPPER TROUGH IS EXPECTED TO EJECT INTO THE LEE OF THE
ROCKIES OVERNIGHT...SETTING UP THE LOW LEVEL JET. THE ETA DEVELOPS A
CONVECTIVE COMPLEX NEAR WICHITA FALLS AND ADVECTS IT MAINLY THROUGH
OKLAHOMA AFTER MIDNIGHT. THIS SCENARIO LOOKS PLAUSIBLE AS THE LOW
LEVEL JET INTERACTS WITH THE EJECTING UPPER TROUGH. MEANWHILE...A
COMPLEX MAY SURVIVE LONG ENOUGH FROM THE WEST TO MAKE IT TO OUR
SOUTHERN ZONES THIS EVENING BEFORE TOO MUCH STABILIZATION SETS IN.
HOWEVER...IF THE LOW LEVEL JET GETS GOING FAIRLY EARLY
TONIGHT...THAN IT COULD SURVIVE EVEN LONGER. TO MAKE A LONG STORY
SHORT...WILL HAVE TO GO SLIGHT CHANCES EVERYWHERE WITH THE
UNCERTAINTY IN WHAT COULD OCCUR TONIGHT. THIS MAY NEED TO BE UPPED
LATER THIS EVENING IN SOME PARTS...DEPENDING ON WHAT PANS OUT.
THURSDAY LOOKS AGAIN LIKE A SLIGHT CHANCE DAY FOR MUCH OF THE
AREA...AS AN APPROACHING DRYLINE WORKS WITH HEATING AND AN UPPER
TROUGH TO TRY AND BREAK OUR CAPPING INVERSION. WITH LOW PRESSURE AND
THE JET ENERGY SO FAR NORTH OF THE AREA...OUR CAP MAY PROVE
INSURMOUNTABLE...HENCE THE SLIGHT POPS. AT THIS TIME...A GOOD
AREAWIDE RAINFALL IS PROVING A DIFFICULT CONCEPT ONCE AGAIN. FRIDAY
LOOKS LIKE A DITTO OF THURSDAY AS ANOTHER WAVE SLIPS BY WELL TO OUR
NORTH. BY SATURDAY...WILL UP TO CHANCE NORTHERN HALF AS LOW PRESSURE
IS PROGGED TO DIP A BIT FURTHER SOUTH...ALTHOUGH WILL ALLOW NIGHT
SHIFT TO ANALYZE THE SOUTHERN TIER...WHERE POPS ARE CURRENTLY NIL
PER COORDINATION.
SUNDAY NIGHT THROUGH TUESDAY...SLIGHT POPS WILL BE THE RULE AS I AM
HARD PRESSED TO FIND A HIGH CERTAINTY OF A RAINFREE DAY WITH FAST
WESTERLY FLOW AND A FRONT HANGING AROUND CENTRAL TEXAS. BY
WEDNESDAY...WILL UP TO CHANCE AS GFS/ECMWF TREND SHOW ANOTHER
SIGNIFICANT UPPER TROUGH APPROACHING THE CENTRAL AND SOUTHERN PLAINS.
FCSTID = 30
DFW 72 91 72 90 / 20 20 20 20
ACT 75 92 74 90 / 20 20 20 0
PRX 72 89 72 90 / 20 20 20 20
DTO 72 91 70 90 / 20 20 20 20
TKI 72 90 72 90 / 20 20 20 20
DAL 72 91 72 90 / 20 20 20 20
TRL 73 90 73 90 / 20 20 20 20
CRS 73 91 74 90 / 20 20 20 0
TPL 75 92 74 90 / 20 20 20 0
.FWD...NONE.
Hazardous weather outlook, May 7, 2:43 PM CST, 4 hours 17 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT WED MAY 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER NORTH TEXAS
TONIGHT...MAINLY OVER THE NORTHWEST PORTION...NORTH OF INTERSTATE
20...AND WEST OF INTERSTATE 35. THE MAIN THREAT WILL BE FROM HAIL
AND HIGH WIND...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT TUESDAY OVER
PORTIONS OF NORTH TEXAS. WHILE NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME...SOME OF THE STORMS COULD BECOME SEVERE.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY THIS EVENING IN THE
NORTHWEST PART OF NORTH TEXAS IN THE SLIGHT RISK AREA.
42
Tornado, Eastland
- When
- May 7, 7:00 PM CST
- Where
- Eastland County, 2 mi NW of Cisco
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 50 yd
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.400, -98.983
A National Weather Service employee observed a small tornado on the ground in open country for several minutes.
Hail, Eastland
- When
- May 7, 7:13 PM CST
- Where
- Eastland County, 3 mi NE of Eastland
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.433, -98.783
Hail, Eastland
- When
- May 7, 7:47 PM CST
- Where
- Eastland County, Ranger
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.467, -98.683
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 billion · 1 event
- Tornadoes and Hail in Oklahoma, May 7 to 8, 2003$355,000 · F2 · 33 events
- Flooding in Alabama, May 7 to 10, 2003$4.7 million · 3 events
- Tornadoes and Flash Flood in Mississippi, May 7, 2003$1.6 million · F0 · 9 events
- Flash Flooding and Hail in Ohio, May 7, 2003$1.2 million · 1 in hail · 10 events
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 million · 1 event
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$870,000 · 2 events
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$775,000 · 2 events
- Tornadoes in Alabama, May 7, 2003$170,000 · F1 · 2 events
- Flash Flood in North Carolina, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7 to 8, 2003$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355882, 5355883, 5355881.